Hail, Lincoln
- When
- August 11, 3:26 PM CST
- Where
- Lincoln County, 2 mi N of Merrill
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.217, -89.683
Severe thunderstorms developed across northern Wisconsin as a warm front moved northward into central Wisconsin. Lightning struck a house in Outagamie county causing damage to the roof, attic and living areas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Severe thunderstorms developed across northern Wisconsin as a warm front moved northward into central Wisconsin. The storms produced hail up to an inch in diameter and high winds that downed numerous trees and power lines.Lightning struck a house in Outagamie county causing damage to the roof, attic and living areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 11, 2:00 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SUN AUG 11 2002 TIMING AND COVERAGE OF PCPN FOR THE NEXT SEVERAL DAYS THE MAIN CHALLENGE. WARM FRONT MOVING NWD ACRS THE RGN KICKING OFF SOME ISOLD SHRA/TSRA FM NW TO CNTRL WI THIS AFTN. AIRMASS BECOMING INSTABLE AS MOISTURE INCREASES AND AFTN TEMPS REACHED AROUND 90 MANY LOCATIONS. ISOLD SHRA AND TSRA OVER THE CWA THIS AFTN APPEARS TO BE DIURNAL AND ANTICIPATE A DIMINISHING TREND BY EARLY EVENING. WILL ADD ISOLD EARLY WORDING THEN CHC POPS LATE FOR THE FIRST PD. LATEST MODEL TRENDS KEEP CONVECTION FROM THE NRN PLAINS FROM DRIFTING INTO THE WRN PORTION OF THE CWA UNTIL LATE TNT...ASSUMING CONVECTION HOLDS TOGETHER. CONVECTION NEAR DLH AND NEAR WMFNT MAY BE MORE WIDESPREAD OVER NC WI LATER THIS EVENING. COLD FRONT SPEED A TAD SLOWER AND SFC SLOW IS PROGGED TO BE WEAKER AND LITTLE FURTHER NORTH. CLOUDS FROM ANTICIPATED CONVECTION TO THE WEST MAY DRIFT OVER THE CWA MONDAY TO REDUCE THREAT OF SVR WX ON MOND. THIS EVENINGS WAA PCPN EVENT...MUCH OF CWA MAY SEE A BREAK IN PCPN TIL THE CDFNT. MODEL END TIMING CONSISTENT WITH CURRENT MORNING MENTION OVER MAINLY THE EAST TUE. MDM RANGE MODELS HAVE BEEN INCONSISTENT LAST FEW RUNS AS FLOW TOWARD END OF THE WEEK TRANSISTIONING TO A ZONAL FLOW. WILL NOT MAKE ANY CHGS IN LATER PDS AS RESULT. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN TONIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON MONDAY. A WARM FRONT LIFTING NORTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT WILL ALLOW WARMER AND MORE MOIST AIR TO SPREAD OVER WISCONSIN. DAYTIME HEATING AND INCREASING MOISTURE WILL DEVELOP INCREASINGLY UNSTABLE CONDITIONS LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER WESTERN WISCONSIN. ISOLATED SHOWERS AND STORMS MAY DEVELOP OVER PARTS OF CENTRAL AND NORTHCENTRAL WISCONSIN BY THIS EVENING. MEANWHILE A COLD FRONT MOVING OVER THE NORTHERN PLAINS THIS AFTERNOON...IS EXPECTED TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MINNESOTA. SOME OF THESE STORMS MAY BE SEVERE AND MAY WORK INTO THE NORTHWEST PORTION OF WISCONSIN OVERNIGHT. ON MONDAY...THE A COLD FRONT WILL ENTER WISCONSIN...REACHING THE FORECAST AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. MOIST AND UNSTABLE AIR FLOWING INTO THE REGION WILL INTERACT WITH THE FRONT TO PRODUCE THUNDERSTORMS...A FEW POSSIBLY SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS FOR MONDAY. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. HELMAN WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN TONIGHT...AND ACROSS THE ENTIRE FORECAST AREA ON MONDAY. A WARM FRONT LIFTING NORTH ACROSS THE REGION THIS AFTERNOON AND TONIGHT WILL ALLOW WARMER AND MORE MOIST AIR TO SPREAD OVER WISCONSIN. DAYTIME HEATING AND INCREASING MOISTURE WILL DEVELOP INCREASINGLY UNSTABLE CONDITIONS LATER THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER WESTERN WISCONSIN. ISOLATED SHOWERS AND STORMS MAY DEVELOP OVER PARTS OF CENTRAL AND NORTHCENTRAL WISCONSIN BY THIS EVENING. MEANWHILE A COLD FRONT MOVING OVER THE NORTHERN PLAINS THIS AFTERNOON...IS EXPECTED TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MINNESOTA. SOME OF THESE STORMS MAY BE SEVERE AND MAY WORK INTO THE NORTHWEST PORTION OF WISCONSIN OVERNIGHT. ON MONDAY...THE A COLD FRONT WILL ENTER WISCONSIN...REACHING THE FORECAST AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. MOIST AND UNSTABLE AIR FLOWING INTO THE REGION WILL INTERACT WITH THE FRONT TO PRODUCE THUNDERSTORMS...A FEW POSSIBLY SEVERE. LARGE HAIL WILL BE THE PRIMARY THREAT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE THREATS FOR MONDAY. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. HELMAN WWW.CRH.NOAA.GOV/GRB
The Green Bay radar (KGRB), 147 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
7 thunderstorm wind, 5 hail, 1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313236, 5313244, 5313248, 5313237, 5313238, 5313245, 5313247, 5313246, 5313239, 5313240, 5313241, 5313242, 5313243.